Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 7, NWS Riverton, WY

March 14, 2015Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Mar 14, 2015, 12:53 AM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Mar 14, 2015, 12:00 PM MDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2015, 12:53 AM MDT (06:53 UTC)
In effect from
Mar 14, 2015, 12:00 PM MDT
Expired
Mar 15, 2015, 10:00 PM MDT
In force
34 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WWUS75 KRIW 140653
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1253 AM MDT SAT MAR 14 2015

...VERY STRONG WINDS IN THE CODY FOOTHILLS THIS WEEKEND...

.INCREASING UPPER LEVEL WINDS WILL COMBINE WITH OTHER FAVORABLE
ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS IN THE CODY FOOTHILLS
THIS AFTERNOON THROUGH SUNDAY EVENING.

WYZ003-142200-
/O.UPG.KRIW.HW.A.0008.150314T1800Z-150316T0300Z/
/O.NEW.KRIW.HW.W.0007.150314T1800Z-150316T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1253 AM MDT SAT MAR 14 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE THIS
  AFTERNOON AND CONTINUE STRONG AT TIMES THROUGH SUNDAY EVENING.

* WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH
  POSSIBLE.

* IMPACTS...TRAVELLERS ALONG HIGHWAY 120 BETWEEN JUST SOUTH OF
  CODY AND NORTH TO THE CLARK AREA SHOULD BE PREPARED FOR VERY
  STRONG CROSSWINDS LATER THIS AFTERNOON THROUGH SUNDAY.
  RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN AROUND
  WHEN THE WINDS INCREASE SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
4 follow-up statements
875 
WWUS75 KRIW 141903
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
103 PM MDT SAT MAR 14 2015

...VERY STRONG WINDS IN THE CODY FOOTHILLS THIS WEEKEND...

.INCREASING UPPER LEVEL WINDS WILL COMBINE WITH OTHER FAVORABLE
ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS IN THE CODY
FOOTHILLS THIS AFTERNOON THROUGH SUNDAY EVENING.

WYZ003-151100-
/O.CON.KRIW.HW.W.0007.000000T0000Z-150316T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
103 PM MDT SAT MAR 14 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* SUMMARY AND TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE 
  THIS AFTERNOON AND CONTINUE STRONG AT TIMES THROUGH SUNDAY 
  EVENING. 

* WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH 
  POSSIBLE. 

* IMPACTS...MOTORISTS ALONG HIGHWAY 120 BETWEEN JUST SOUTH OF 
  CODY AND NORTH TO THE CLARK AREA SHOULD BE PREPARED FOR VERY 
  STRONG CROSSWINDS LATER THIS AFTERNOON THROUGH SUNDAY. 
  RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN 
  AROUND WHEN THE WINDS INCREASE SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
271 
WWUS75 KRIW 150705
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
105 AM MDT SUN MAR 15 2015

...STRONG WINDS IN THE NORTHERN ABSAROKA MOUNTAINS AND ADJACENT
CODY FOOTHILLS TODAY...

.STRONG UPPER LEVEL WINDS WILL COMBINE WITH OTHER FAVORABLE
ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS IN BOTH THE NORTHERN ABSAROKA
MOUNTAINS AND CODY FOOTHILLS TODAY.

WYZ002-152100-
/O.EXB.KRIW.HW.W.0007.150315T0705Z-150315T2100Z/
ABSAROKA MOUNTAINS-
105 AM MDT SUN MAR 15 2015

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. 

* SUMMARY AND TIMING...WEST WINDS HAVE INCREASED THIS EVENING NEAR
  RIDGE TOP LEVEL...AND WILL CONTINUE ON THE STRONG SIDE THROUGH
  THE MORNING HOURS BEFORE DECREASING LATER THIS AFTERNOON.

* WIND...WEST 40 TO 55 MPH WITH GUSTS 65 TO 75 MPH POSSIBLE.

* IMPACTS...MOTORISTS TRAVELING ALONG THE CHIEF JOSEPH HIGHWAY
  SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS THROUGH SUNDAY MORNING.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-152100-
/O.EXT.KRIW.HW.W.0007.000000T0000Z-150315T2100Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
105 AM MDT SUN MAR 15 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

* SUMMARY AND TIMING...WEST WINDS CONTINUING STRONG AT TIMES
  THROUGH THIS AFTERNOON.

* WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH 
  POSSIBLE. 

* IMPACTS...MOTORISTS ALONG HIGHWAY 120 BETWEEN JUST SOUTH OF 
  CODY AND NORTH TO THE CLARK AREA SHOULD BE PREPARED FOR VERY 
  STRONG CROSSWINDS LATER THIS AFTERNOON THROUGH SUNDAY. 
  RESIDENTS SHOULD SECURE ANY LOOSE ITEMS THAT MAY BE BLOWN 
  AROUND WHEN THE WINDS INCREASE SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
348 
WWUS75 KRIW 152030
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
230 PM MDT SUN MAR 15 2015

...STRONG WINDS IN THE NORTHERN ABSAROKA MOUNTAINS AND ADJACENT
CODY FOOTHILLS UNTIL 10 PM MDT...

.STRONG UPPER LEVEL WINDS WILL COMBINE WITH OTHER FAVORABLE
ATMOSPHERIC CONDITIONS TO PRODUCE HIGH WINDS IN BOTH THE NORTHERN
ABSAROKA MOUNTAINS AND CODY FOOTHILLS UNTIL 10 PM MDT.

WYZ003-160400-
/O.EXT.KRIW.HW.W.0007.000000T0000Z-150316T0400Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
230 PM MDT SUN MAR 15 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...WEST WINDS CONTINUING STRONG AT TIMES
  THROUGH 10 PM MDT.

* WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS 55 TO 65 MPH 
  POSSIBLE. 

* IMPACTS...MOTORISTS ALONG HIGHWAY 120 BETWEEN JUST SOUTH OF CODY
  AND NORTH TO THE CLARK AREA SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS THROUGH 10 PM MDT. RESIDENTS SHOULD SECURE ANY LOOSE
  ITEMS THAT MAY BE BLOWN AROUND WHEN THE WINDS INCREASE SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-160400-
/O.EXT.KRIW.HW.W.0007.000000T0000Z-150316T0400Z/
ABSAROKA MOUNTAINS-
230 PM MDT SUN MAR 15 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THROUGH 10 PM MDT.

* WIND...WEST 45 TO 55 MPH WITH GUSTS TO 75 MPH POSSIBLE.

* IMPACTS...MOTORISTS TRAVELING ALONG THE CHIEF JOSEPH HIGHWAY
  SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS THROUGH 10 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
193 
WWUS75 KRIW 160334
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
934 PM MDT SUN MAR 15 2015

WYZ003-160445-
/O.EXP.KRIW.HW.W.0007.000000T0000Z-150316T0400Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
934 PM MDT SUN MAR 15 2015

...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDS
HAVE WEAKENED CONSIDERABLY THIS EVENING...AND THE HIGH WIND
WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM.

$$

WYZ002-160445-
/O.EXP.KRIW.HW.W.0007.000000T0000Z-150316T0400Z/
ABSAROKA MOUNTAINS-
934 PM MDT SUN MAR 15 2015

...HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDY
WESTERLY WINDS WILL CONTINUE OVERNIGHT ACROSS THE ABSAROKA
MOUNTAINS...BUT ARE EXPECTED TO BE REMAIN BELOW HIGH WIND
CRITERIA. THUS...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE
AT 10 PM.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 13, 11:32 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 13, 11:32 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1132 PM MDT FRI MAR 13 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY

HIGH PRESSURE RIDGE WILL CONTINUE TO DOMINATE THE REGION TONIGHT.
LIGHT WINDS AND A FEW FAIR WEATHER CUMULUS CLOUDS ARE ALL THAT IS
EXPECTED FOR THIS EVENING. ONLY LIMITED PATCHY FOG MATERIALIZED
LAST NIGHT...AND WITH SLIGHTLY DRIER CONDITIONS EXPECTED
TONIGHT...WILL LEAVE OUT PATCHY FOG TONIGHT ACROSS THE WESTERN
VALLEYS. HIGH PRESSURE RIDGE WILL FLATTEN AS IT MOVES SOUTHEAST.
THIS WILL CREATE A DECENT PRESSURE GRADIENT BETWEEN THE CO HIGH
AND THE TROUGH ACROSS WESTERN CANADA. THE RESULT FOR THE COWBOY
STATE WILL BE INCREASING WINDS...ESPECIALLY ACROSS THE WIND
CORRIDOR FROM SOUTH PASS THROUGH NATRONA COUNTY...AND INTO
SOUTHERN JOHNSON COUNTY. STRONG WINDS WILL ALSO OCCUR ACROSS
NORTHWESTERN WYOMING...PARTICULARLY ACROSS THE CODY FOOTHILLS AND
THE ABSAROKA MOUNTAINS. WITH A STRONG UP WIND MOUNTAIN TOP
INVERSION...COMBINED WITH A STRENGTHENING JET...WINDS COULD REACH
HIGH WIND CRITERIA ACROSS THE CODY FOOTHILLS AT TIMES SATURDAY
AFTERNOON THROUGH SUNDAY EVENING. A HIGH WIND WATCH HAS BEEN
ISSUED FOR THIS HAZARD.

ANOTHER CONCERN IS FOR ELEVATED FIRE WEATHER CONDITIONS...MAINLY
ACROSS FIRE ZONES 280 AND 281...NATRONA AND JOHNSON COUNTY. LATEST
ROCKY MOUNTAIN AREA FUEL STATUS HAS THESE TWO ZONES LISTED AS
CRITICAL UNTIL GREEN UP. SOUTHWEST WINDS WILL INCREASE SATURDAY
AFTERNOON AND CONTINUE THROUGH SUNDAY...WITH WIND GUSTS UP TO 50
MPH...AND POSSIBLY AN ISOLATED 60 MPH. MIN RH FOR SATURDAY AND
SUNDAY WILL DROP INTO THE LOW 20S ACROSS SOME AREAS. ALTHOUGH
LOW...THESE RH WILL NOT WARRANT ANY WATCHES OR WARNINGS AT THIS
TIME...HOWEVER THIS WEEKEND WILL NOT BE A GOOD WEEKEND FOR ANY
SORT OF BURNING.

DRY CONDITIONS ARE EXPECT TONIGHT THROUGH THE DAY SATURDAY. ONLY
OTHER CONCERN IS HIGH TEMPS FOR SATURDAY. WIDESPREAD 60S ARE
POSSIBLE FOR AREAS OF THE DIVIDE...MAIN CHALLENGE WILL BE IF ANY
MID TO HIGH LEE ENHANCED CLOUDS RUIN THOSE CHANCES. CURRENT
THINKING IS THESE CLOUDS WILL MOVE IN DURING THE MID TO LATE
AFTERNOON HOURS...SO ONLY SLIGHT ADJUSTMENT WERE NEEDED TO ACCOUNT
FOR THIS CLOUD DEVELOPMENT.

.MEDIUM TERM...SATURDAY NIGHT THROUGH MONDAY NIGHT

DRAMATIC DIFFERENCES BETWEEN THE NAM AND MOST OF THE OTHER GUIDANCE
TODAY. THE NAM SAGS OUR MOISTURE PLUME SWD SUNDAY NIGHT AND MONDAY
OVERRUNNING THE COLD FRONT THAT DROPS SWD EAST OF THE DIVIDE
RESULTING IN A COLD...WET DAY EAST OF THE DIVIDE ON MONDAY WITH
MODERATE QPF OF .25 TO .50 FORECAST ACROSS THE LOWER ELEVATIONS AND
1 TO 1.5 INCHES IN THE NW MTNS SUNDAY AND SUNDAY NIGHT.IN FACT...THE
NAM WOULD INDICATE A WINTER STORM POSSIBILITY FOR THE CODY FOOTHILLS
AND MAYBE EVEN BUFFALO IN A NICE OVERRUNNING SITUATION. THE GFS/GEM
AND ECMWF KEEP THE PLUME GENERALLY ALONG THE NWRN...NRN BORDER WITH
THE GEM AND ECMWF THE FURTHEST NORTH. IN FACT THE ECMWF DOES NOT
EVEN HAVE QPF IN THE NW SUNDAY OR SUNDAY NIGHT. GENERAL FEELING
THE LAST SEVERAL DAYS IS THAT WITH THE HIGH HEIGHTS AND SHORTWAVE
RIDGING ALOFT OVER WYO COUNTRY THAT THE PLUME WILL BE SHUNTED NEAR
OR JUST NORTH OF MOST OF THE AREA. THE COLD FRONT WILL STILL DROP
SWD EAST OF THE DIVIDE BUT WITH LITTLE UPPER SUPPORT EXCEPT
POTENTIALLY IN THE NRN BORDER AREAS...ESPECIALLY JOHNSON COUNTY.
SO BOTTOM LINE...WILL KEEP HIGH POPS IN THE NW SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT WITH A CHANCE SPREADING ACROSS THE FAR NORTH
LATE SUNDAY NIGHT AND MONDAY. WILL LEAVE IN SLIGHT CHANCES FURTHER
SOUTH IN THE BIGHORN BASIN AND NATRONA COUNTY MONDAY INTO MONDAY
EVENING. AHEAD OF THIS SYSTEM...IT WILL BE WARM AND BREEZY TO
WINDY WITH POTENTIAL FOR HIGH WINDS IN THE CODY FOOTHILLS AND WIND
CORRIDOR. THE MOUNTAIN WAVE POTENTIAL EXISTS IN THE CODY FOOTHILLS
BEGINNING JUST BEFORE THIS PERIOD AND CONTINUES INTO SATURDAY
EVENING WITH SOME POTENTIAL CONTINUING INTO SUNDAY AS THE COLD
FRONT APPROACHES AND THEN MOVES EAST ACROSS THE AREA SUNDAY
EVENING. RISK OF HIGH WINDS SEEM TO EXIST FROM 18Z SATURDAY
THROUGH ABOUT 03Z SUNDAY BEFORE FLOW TURNS N-NW AND WINDS DECREASE
AS NLY COLD FRONT APPROACHES AND MOVES SWD. NAM12 WAS SHOWING A
NEAR MTN TOP INVERSION AFTER 18Z SAT WHICH OCCURS OFF AND ON INTO
SUNDAY. RFQ OF THE JET MAY ALSO COME INTO PLAY SATURDAY NIGHT.
ENOUGH CONFIDENCE TO ISSUE THE HIGH WIND WATCH AND LET LATER
SHIFTS FINE TUNE THE TIME FRAME AND AMOUNT OF RISK. THE WIND
CORRIDOR WILL BE QUITE WINDY ALSO BUT RIGHT NOW WE'RE THINKING THE
HIGH WIND POTENTIAL WILL BE LIMITED TO THE WINDIEST SPOTS LIKE
FALES ROCK...CAMP CREEK AND OUTER DRIVE AREA IN CASPER WHERE WINDS
SAT INTO SUN COULD GUST 60 TO 65 MPH. MOST AREAS WILL BE IN THE 25
TO 35 MPH RANGE WITH GUSTS OF 40 TO 50 MPH. TEMPERATURES WILL BE
QUITE WARM SUNDAY WITH H7 TEMPS EXPECTED TO SOAR INTO THE +4C
RANGE OR HIGHER. CLOUD COVER WILL PLAY SOME ROLE BUT WITH MORE
MIXING...IE WIND AROUND...CLOUD COVER WILL LIKELY NOT HURT AS MUCH
AS IT COULD. MONDAY'S HIGHS WILL BE TRICKY WITH THE SHALLOW FRONT.
GFS IS IN THE UPPER 60S IN THE CENTRAL ZONES WITH 50S NORTH. NOT
GOING THAT WARM DOWN SOUTH FOR SURE BUT 50S FOR NOW STILL LOOKS
GOOD SO LITTLE CHANGE.

.LONG TERM...TUESDAY THROUGH FRIDAY...

ON TUESDAY...A WEAKENING NORTHERN STREAM SHORTWAVE MOVING EAST FROM
IDAHO WILL PRODUCE AN INCREASING CHANCE OF RAIN AND SNOW SHOWERS IN
THE FAR WEST AS THE FLOW BEGINS TO ARCH OFF THE PACIFIC.
OTHERWISE...THE MAIN ENERGY IN THE FLOW WILL SPLIT RESULTING IN DRY
WEATHER ELSEWHERE ALONG WITH GRADUALLY WARMING TEMPERATURES TUESDAY.
WITH THE WNW FLOW CONTINUING TO BRING IN PACIFIC MOISTURE...WILL
KEEP CHC POPS IN THE FAR WEST FOR TUE NIGHT AND WED. ELSEWHERE
EXPECT DRY CONDITIONS. FOR WED NT/THU...THE EURO CONTINUES TO FLIP
FLOP AND INSTEAD OF BRINGING A COUPLE OF CLOSED LOWS SOUTHEAST
ACROSS THE DAKOTAS LIKE IN THE LAST RUN...IT AGAIN LOOKS MORE LIKE
THE GFS IN BRINGING A FAIRLY ROBUST SHORTWAVE SOUTHEAST ACROSS WY
WED NT AND THU AND COMES IN TWO PIECES. THE GFS SIMPLY TRACKS ONE
STRONG SHORTWAVE SOUTHEAST ACROSS WY THU. AM SIDING WITH THE GFS SO
INCREASED POPS EAST OF THE DIVIDE BY 10 PERCENT FOR THU. GFS SHOWS
ISENTROPIC LIFT EAST OF THE DIVIDE...ESP JOHNSON COUNTY LATE WED
NT/THU MORNING. TEMPS CONTINUE TO WARM WED...THEN COOL DOWN THU IN
RESPONSE TO THURSDAYS WEATHER SYSTEM. DRYING AND WARMING EXPECTED
FOR FRIDAY AHEAD OF A BACKDOOR COLD FRONT FRIDAY NIGHT.

&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

INCREASING MID/HIGH CLOUDINESS SATURDAY...WITH CONSIDERABLE MID
CLOUDINESS SATURDAY NIGHT. WINDY TO VERY WINDY WEST TO SOUTHWEST
WIND WILL DEVELOP BY MIDDAY SATURDAY...AND LAST THROUGH THE FORECAST
PERIOD IN THE WIND CORRIDOR FROM SOUTH PASS TO CASPER...AS WELL AS
THE LEE SIDE OF MOUNTAIN RANGES AND ADJACENT FOOTHILLS. ALSO...LLWS
WILL BE PRESENT AT TIMES IN THE FOOTHILLS...PRIMARILY IMPACTING THE
COD TERMINAL.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

CONSIDERABLE HIGH CLOUDINESS TODAY...WITH INCREASING CLOUDINESS IN
THE 012-180 KFT MSL SATURDAY AFTERNOON/EVENING...AND LASTING THROUGH
THE NIGHT. MOUNTAIN TOPS WILL BECOME OBSCURED AFTER 00Z SUNDAY.
BREEZY WESTERLY WIND SATURDAY AFTERNOON/EARLY EVENING OVER THE
SOUTH...AND A BREEZY SOUTH WINDS ACROSS JACKSON HOLE. TURBULENCE
OVER MOUNTAINS WILL ALSO BE INCREASING SATURDAY.

&&

.FIRE WEATHER...

FIRE DANGER LOW TONIGHT WITH WINDS AND MINIMUM RH VALUES REMAINING
ABOVE CRITICAL LEVELS. SATURDAY...JUST AHEAD OF THE NEXT WEATHER
MAKER...TEMPERATURES AND WINDS WILL INCREASE FOR MOST LOCATIONS
WITH THE BEST WINDY/DRY AREAS ACROSS THE NORTHERN BIGHORN BASIN
AND CODY FOOTHILLS...WHERE DRY GRASSY AREAS WILL SEE SOME ENHANCED
FIRE DANGER. THE REGION BETWEEN SOUTH PASS...EAST AND ACROSS MOST
OF NATRONA AND SOUTHERN JOHNSON COUNTY...WILL SEE A DRAMATIC
INCREASE IN WINDS BY SATURDAY AFTERNOON...AND CONTINUING THROUGH
SUNDAY. THESE WINDS...COMBINED WITH RH VALUES IN THE 20S...WILL
ALSO BRING ENHANCED FIRE CONCERNS...MAINLY ACROSS NATRONA AND
SOUTHERN JOHNSON COUNTY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING
WYZ003.

&&

SHORT TERM...ANGLIN
MEDIUM TERM...SKRBAC
LONG TERM...LIPSON
AVIATION...WM
FIRE WEATHER...ANGLIN
Hazardous weather outlook, Mar 13, 2:02 PM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT FRI MAR 13 2015

WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
202 PM MDT FRI MAR 13 2015

...HIGH WIND WATCH FOR THE CODY FOOTHILLS SATURDAY AFTERNOON THROUGH
SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AFTERNOON THROUGH SUNDAY EVENING...VERY STRONG WINDS
POSSIBLE IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS. WINDS MAY
REACH HIGH WIND CRITERIA ACROSS THE CODY FOOTHILLS WITH WEST WINDS
OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

IT WILL ALSO BE QUITE WINDY THIS WEEKEND ACROSS THE SOUTHERN
WIND CORRIDOR BETWEEN ROCK SPRINGS AND CASPER. LOCALIZED AREAS LIKE
OUTER DRIVE IN CASPER MAY SEE GUSTS AS HIGH AS 60 MPH.

SUNDAY AND MONDAY...CHANCE OF SNOW NORTHWEST MOUNTAINS AND
THE BIGHORN MOUNTAINS. A CHANCE OF RAIN OR SNOW FOR THE LOWER
ELEVATIONS OF THE NORTH SUNDAY NIGHT AND MONDAY.

WEDNESDAY NIGHT AND THURSDAY...A CHANCE OF SNOW FOR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 14, 12:07 AM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1207 AM MDT SAT MAR 14 2015

WYZ019-020-022-142200-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
1207 AM MDT SAT MAR 14 2015

BREEZY TO WINDY CONDITIONS EXPECTED TODAY. WIND GUSTS OF 40 TO
50 MPH WILL BE POSSIBLE ACROSS THE WIND CORRIDOR FROM SOUTH PASS...
THROUGH NATRONA COUNTY...INCLUDING CASPER. A FEW ISOLATED
LOCATIONS...PARTICULARLY OUTER DRIVE...COULD SEE BRIEF WINDS GUSTS UP
TO 60 MPH. HIGH PROFILE VEHICLES AND LIGHT TRAILERS SHOULD TAKE
CAUTION WHEN TRAVELING. IN ADDITION...WARMING TEMPERATURES AND LOWER
HUMIDITIES WILL COMBINE WITH THESE STRONG WINDS...CREATING ELEVATED
FIRE DANGER TODAY...PARTICULARLY IN DRY GRASSY AREAS. THOSE PLANNING
ON BURNING SHOULD KEEP UP TO DATE ON THE LATEST FORECAST AND
CONDITIONS...OR CONSIDER DELAYING OPERATIONS.

WYZ009-011-142200-
BIGHORN MOUNTAINS SOUTHEAST-SOUTHEAST JOHNSON COUNTY-
1207 AM MDT SAT MAR 14 2015

BREEZY TO WINDY CONDITIONS EXPECTED TODAY. SOUTHWEST WINDS WITH GUSTS
OF 35 TO 45 MPH...WILL BE POSSIBLE ACROSS SOUTHERN JOHNSON COUNTY AND
THE EASTERN SLOPES OF THE BIGHORN MOUNTAINS. HIGH PROFILE VEHICLES
AND LIGHT TRAILERS SHOULD TAKE CAUTION WHEN TRAVELING. IN ADDITION...
WARMING TEMPERATURES AND LOWER HUMIDITIES WHEN COMBINED WITH STRONG
WINDS...WILL CREATE ELEVATED FIRE DANGER TODAY. THOSE PLANNING ON
BURNING SHOULD KEEP UP TO DATE ON THE LATEST FORECAST AND
CONDITIONS...OR CONSIDER DELAYING OPERATIONS.

JB/ANGLIN

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.